Seroquel, mind void of thoughts

Hello, this is my first post here. I was recently diagnosed with schizoaffective disorder. I was taking risperadone for a month but did not tolerate it due to akathesia. Am now taking seroquel, and after the initial period of feeling rather sedated for several days, the only effect seems to be that my mind is void of thoughts. There is a low static, not my usual overwhelming multiple trains of thought. I find this very disconcerting, because I’m not sure if it is actually because of the medication or if it is just a state of mind I am currently inhabiting. Of course, because I still have symptoms, my doctor increased the seroquel dosage. I am frightened that it will intensify the state of emptiness I am experiencing. I am wondering if anyone has experienced what I am talking about, and would attribute it to medication such as seroquel or to their condition itself.

Seroquel definitely messed me up when I took it. My doctor took me off of it immediately. Actually I just didn’t take it again, didn’t wait for the doctor. I’m not sure how to describe how it made me feel other than “the seroquel feeling”. I heard patients complaining to the nurses in the hospital about feeling weird and they were told " oh that’s just the seroquel, try to sleep". Scary stuff

Be careful w/ seroquel. I felt like it screwed w/ my heart beat. I blacked out several times while on it. Be careful if you get up to use the bathroom or eat after you take one.

That being said, I did find it very useful to stop psychosis if I felt I was going off the deep end. It’s a useful medicine to have around but I wouldn’t want to be on it long term. But that applies to all AP’s, but I’m bipolar so only rarely experience psychosis.

Hello, welcome here, I have experienced poverty of thought. Blank mind, it’s frustrating, I can relate to how you must feel. I hope it gets better for you, I’m not sure for you if it’s the meds or just you, but it does sound concerning. I hope you figure it out and feel better, take care.

1 Like

This post was flagged by the community and is temporarily hidden.

2 Likes

Google “seroquel withdrawals”. It’ll turn you off of this drug. It’s hard to quit. I tried to quit from about 450mg cold turkey; felt like I was going to die, and you can. I recommend tapering off.

1 Like

I’m just curious, how long were you on it? I’ve never had trouble quitting but have only been on a couple weeks at a time max.

I was on it for maybe 5 months. It gets worse the longer you’re on it and the higher the dosage is. For less than a month on it, you wouldn’t have a problem quitting.

I’m on quetiapin 300 mg. I need it to sleep at all. I combine with Abilify 25 mg. I still hear voices. But I also suffer from negative symptoms. Anhedonia. I had that before I started on Quetiapin. (Seroquel)

I’ve had Quetiapine for 2,5 years. My pdoc told me I need to be on meds for a very, very long time.

You seem to write well for having no thoughts.

I’ve taken 400 mg X 2 Seroquel a day along with Geodon for well over ten years. I can’t really tell I’m taking it. I don’t feel it unless I don’t take it. Any med can affect people differently, though. My head was so empty when I was on Haldol it was incredible.

1 Like

What I am referring to is the noise of thoughts,both mine and not mine, that is continuous usually when engaged in other activities. Writing is an active process that pulls from the 1st, deepest level of thoughts; writing forces thinking.

I’ve used Seroquel in different dosages and in different strengths on and off for some years. I call it the suicide pill due to its effect on me. I stopped taking it this Nov because I didn’t like it.I realized that I was under my psychiatrist’s sway and that, though well meaning, he was simply too heavy handed. Poverty of thought is one thing. Dying down of the brain chatter of schizophrenia is another. I would look at your perceptions from both points of view and decide which it is. Or decide not to decide.

1 Like